MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number EC45A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 6/17/2026 d4: batch #unk.Additional information was requested, and the following was obtained: how was the device removed from the tissue? tissue was not grasped.The cartridge was loaded, instrument/jaws closed in order to introduce through trocar, and it could not be opened anymore while in abdomen.It was extracted through trocar and tried opening it unrelated to patient.What troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button, knife reverse switch, manual override)? they tried squeezing closing trigger and pressing opening button, then tried activating the knife reverse button, but instrument did not open the jaws despite all opening attempts.If yes, how was the device removed from the patient? ¿ easily extracted through trocar, as described above did the jaws eventually open? ¿ no, they did not manage to open jaws of instrument attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device ec45a with batch number of 962c64; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that after firing 5 cartridges with echelon flex 45 ec45a (manual stapler), they loaded the 6th one (gst45b) and introduced it on the trocar.The handle blocked in closed position, could not be opened anymore once in abdominal cavity.No tissue was caught within the jaws of stapler.Surgery was completed using new instrument echelon flex 45 and new cartridge with a delay of 30 minutes.There was no patient consequence reported.No additional information was provided.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25534374
Report Number3005075853-2026-04676
Device Sequence Number18435430
Product Code GDW
UDI-Device Identifier10705036001676
UDI-Public(01)10705036001676(17)270331(10)962C64
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC45A
Device Lot Number962C64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date06/17/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST45B
Patient SexUnknown